Minnesota, 2015

Lightning Strike in Minnesota, July 28, 2015

July 28, 2015 · NWS DLH · 1 event in 1 county or zone

Lightning struck a house east of Pine River, MN the morning on July 28th, causing substantial damage to the house. The home owner's insurance company estimated at least $155,000 in damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$155,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DLH wrote it up.

Lightning struck a house east of Pine River, MN the morning on July 28th, causing substantial damage to the house. The home owner's insurance company estimated at least $155,000 in damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before the first event at Jul 28, 5:53 AM CST, 1 hour 25 minutes earlier.

Area forecast discussion, Jul 28, 5:53 AM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
653 AM CDT TUE JUL 28 2015

.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 443 AM CDT TUE JUL 28 2015

A COMPLEX FORECAST IN THE SHORT TERM AS TWO ROUNDS OF SHOWERS AND
STORMS ARE EXPECTED TO MOVE ACROSS THE REGION TODAY...THEN BECOMING
VERY WINDY TOMORROW BEHIND A STRONG COLD FRONT.

AN AREA OF LOW PRESSURE CURRENTLY ALONG THE NORTH DAKOTA/CANADA
BORDER THIS MORNING WILL PROGRESS NORTHEASTWARD TODAY WITH A
SECONDARY LOW ALONG THE CENTRAL ND/SD BORDER THIS MORNING
PROGRESSING IN A SIMILAR FASHION TOWARDS NORTHEAST MINNESOTA
TONIGHT. FROM THIS SECONDARY LOW PRESSURE EXTENDS A WARM FRONT WHICH
BY 18Z WILL BE LIFTING NORTHEAST TOWARDS THE BRAINERD LAKES REGION.
AHEAD OF THIS WARM FRONT AN MCS WAS PROGRESSING EASTWARD OUT OF THE
DAKOTAS INTO WEST-CENTRAL TO SOUTHWEST MINNESOTA.

FOCUS FOR THIS MORNING WILL BE THE CONVECTION MOVING IN FROM THE
WEST AHEAD OF THE WARM FRONT...WITH THE QUESTION OF JUST HOW WELL
THESE STORMS HOLD UP AS THEY REACH THE NORTHLAND. SHORT-RANGE
GUIDANCE AND MESOANLYSIS INDICATE APPRECIABLE ELEVATED INSTABILITY
IS IN PLACE AS OF 09Z THIS MORNING ACROSS NORTH-CENTRAL MINNESOTA
WITH 500-1000 J/KG MUCAPE. SHOULD STORMS SUSTAIN...WHICH PER LATEST
RADAR/LIGHTNING THEY DO NOT SHOW SIGNS OF WEAKENING YET...WIDESPREAD
STRONG THUNDERSTORMS PRODUCING INTENSE RAINFALL WILL OVERSPREAD MUCH
OF NORTHEAST MINNESOTA THIS MORNING. THIS FIRST ROUND OF STORMS WILL
BE IN A VERY MOIST ENVIRONMENT WITH PWATS APPROACHING 2.0 INCHES
ACROSS THE REGION...WHICH IS IN THE 99TH PERCENTILE COMPARED TO
CLIMO FOR PARTS OF THE REGION. THINK THE QPF OUTPUT FROM MUCH OF THE
GUIDANCE IS A BIT UNDERDONE GIVEN THE POTENTIAL FOR DOWNPOURS. STORM
MOTIONS SHOULD BE SWIFT ENOUGH TO LIMIT FLOODING RISK...BUT
LOCALIZED FLOODING IS ALWAYS POSSIBLE WITH THIS TYPE OF ENVIRONMENT.

EARLY THIS AFTERNOON THIS CONVECTION IS EXPECTED TO RUN OUT OF STEAM
AS IT PROGRESSES INTO NORTHWEST WISCONSIN AND THE MINNESOTA
ARROWHEAD AS IT MOVES AHEAD OF THE BEST ELEVATED INSTABILITY. STILL
HAVE SOME CONCERNS WITH THIS...BUT THINK AS SOON AS IT CROSS THE
STATE LINE WE WILL SEE A RAPID DECREASE IN INTENSITY AS STORMS
WEAKEN. ACROSS THE REST OF THE REGION THE MORNING CONVECTION WILL
DIMINISH...THOUGH THE HOT AND HUMID CONDITIONS WILL MAKE FOR A MUGGY
AFTERNOON. CLOUDS ARE EXPECTED TO LINGER THROUGH THE DAY...THOUGH
ANY CLEARING THIS AFTERNOON ACROSS NORTH CENTRAL/NORTHEAST MINNESOTA
WILL INCREASE THE THREAT FOR SEVERE WEATHER THIS AFTERNOON.

THIS AFTERNOON...THE NORTH-SOUTH ORIENTED COLD FRONT WILL PROGRESS
EASTWARD ACROSS NORTHERN MINNESOTA. WHILE ISOLATED CONVECTION WILL
BE POSSIBLE ALONG THE FRONT...THERE WILL BE A STRONG CAP IN PLACE
DUE TO THE VERY WARM AIRMASS AHEAD OF THE FRONT. HOWEVER...STORMS
THAT DO BREAK THE CAP WILL RAPIDLY GROW DUE TO EXTREME
INSTABILITY...MLCAPE VALUES 2000-400 J/KG PER A BLEND OF SHORT-RANGE
GUIDANCE. WIND PROFILES ARE NOT ESPECIALLY SUPPORTIVE OF SUPERCELL
THUNDERSTORMS WITH ONLY 20-30KTS EFFECTIVE BULK SHEAR AND WEAK WINDS
AROUND 3-5KM PRODUCING A LESS-THAN-STELLAR HODOGRAPH. SHOULD STORMS
DEVELOP THINK THEY COULD QUICKLY BE CAPABLE OF PRODUCING LARGE
HAIL...BUT NOT FOR LONG GIVEN THE WIND PROFILES...WITH GUSTY WINDS
POSSIBLE AS STORMS COLLAPSE. THIS THREAT WILL NEED TO BE RE-
EVALUATED DEPENDING ON HOW STORMS PROGRESS THIS MORNING...BUT AT
THIS TIME THINK THERE IS A CONDITIONAL RISK FOR SEVERE THUNDERSTORMS
AS THE FRONT MOVES EAST ACROSS NORTHEAST MINNESOTA LATE THIS
AFTERNOON.

TONIGHT...FRONT WILL CLEAR THROUGH THE CWA BY THE EVENING HOURS WITH
A FEW ISOLATED SHOWERS/STORMS POSSIBLE ACROSS THE ARROWHEAD AND
NORTHWEST WISCONSIN AHEAD OF IT...WITH SKIES CLEARING BEHIND THE
FRONT. COLD AIR MOVING IN ALOFT SHOULD RESULT IN SOME LOWS REACHING
THE UPPER 50S IN NORTHEAST MINNESOTA...THOUGH WINDS ARE EXPECTED TO
BE 5 TO 10 MPH OUT OF THE SOUTHWEST THROUGHOUT THE NIGHT.

WEDNESDAY...WINDY WITH A CHANCE FOR SHOWERS ALONG THE INTERNATIONAL
BORDER. AS THE MAIN SFC LOW PROGRESS NORTHWARD THROUGH WESTERN
ONTARIO EXPECT SOME WRAP AROUND SHOWERS TO EFFECT THE INTERNATIONAL
BORDER REGION...BUT OTHERWISE MOSTLY TO PARTLY SUNNY ACROSS THE REST
OF THE REGION. WINDS WILL BE THE MAIN CONCERN...DEEP MIXING TO
AROUND 750MB WILL RESULT IN GUSTS TO 35-45 MPH BEING MIXED DOWN TO
THE SURFACE. HIGHS WILL BE CLOSE TO SEASONABLE IN THE MID 70S TO
NEAR 80...AND DOWN TO THE LOW 70S ACROSS THE INTERNATIONAL BORDER
INTO THE TIP OF THE MINNESOTA ARROWHEAD REGION.

.LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY)
ISSUED AT 443 AM CDT TUE JUL 28 2015

THE EXTENDED PERIOD WILL FEATURE A PACIFIC... ALMOST ZONAL FLOW
EARLY...THEN AS THE WESTERN RIDGE BUILDS EXPECT A MORE NORTHWESTERLY
FLOW. ALL THE WHILE A CLOSED UPPER LOW WILL BECOME SEMI-PERMANENT
OVER ONTARIO. IT IS THIS UPPER LOW THAT WILL PUSH EMBEDDED S/WVS
THROUGH THE REGION LATER IN THE WEEK. THE MN ARROWHEAD WILL HAVE A
CHANCE OF SOME SHOWERS THURSDAY NIGHT...BUT THE CHANCES OF MORE
WIDESPREAD SHOWERS AND THUNDERSTORMS WILL COME LATE IN THE WEEKEND
AND EARLY NEXT WEEK AS A STRONGER WAVE ROTATES ACROSS THE WESTERN
GREAT LAKES.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 639 AM CDT TUE JUL 28 2015

SHOWERS AND THUNDERSTORMS WILL BE OVER THE MINNESOTA PORTION OF
THE FORECAST AREA THIS MORNING. CIGS WILL BE MAINLY VFR...BUT A
FEW POCKETS OF MVFR. MORE SHOWERS AND STORMS ARE EXPECTED TO
DEVELOP THIS AFTERNOON. SOME OF THE STORMS COULD HAVE DAMAGING
WINDS AND HAIL. A COLD FRONT WILL MOVE ACROSS THE REGION THIS
AFTERNOOON AND EVENING. EXPECT WINDS TO BE VERY GUSTY TOMORROW.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  81  60  78  59 /  60  40   0   0
INL  84  57  72  54 /  50  30  30  10
BRD  83  62  80  59 /  70  20   0   0
HYR  82  61  79  56 /  50  60   0   0
ASX  84  63  81  59 /  50  50   0   0

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
LS...NONE.
&&

SHORT TERM...JJM
LONG TERM...CLC
AVIATION...CLC
Hazardous weather outlook, Jul 28, 4:04 AM CST, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE DULUTH MN
504 AM CDT TUE JUL 28 2015

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-291015-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
504 AM CDT TUE JUL 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MINNESOTA AND NORTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A ROUND OF THUNDERSTORMS WILL MOVE ACROSS THE REGION THIS MORNING.
THE STRONGEST STORMS WILL MOVE ACROSS PORTIONS OF NORTHEAST
MINNESOTA SOUTH OF HIGHWAY 2 TOWARDS FAR NORTHWEST WISCONSIN
PRODUCING GUSTY WINDS AND DOWNPOURS THIS MORNING.

ANOTHER ROUND OF THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS
NORTHEAST MINNESOTA INTO FAR NORTHWEST WISCONSIN...WITH ANY
STORMS THAT DEVELOP QUICKLY BECOMING STRONG TO SEVERE...CAPABLE OF
PRODUCING LARGE HAIL UP TO QUARTER SIZE AND GUSTS TO 60 MPH.
INDIVIDUAL STORMS ARE EXPECTED TO BE SHORT-LIVED...BUT THEY WILL
BE POSSIBLE ANYWHERE ACROSS NORTHEAST MINNESOTA INTO FAR NORTHWEST
WISCONSIN THIS AFTERNOON. THUNDERSTORMS WILL BE POSSIBLE INTO
NORTHWEST WISCONSIN IN THE EVENING...BUT THE THREAT FOR SEVERE
STORMS WILL WANE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WINDY CONDITIONS WILL PREVAIL ON WEDNESDAY WITH SUSTAINED WINDS OF
15 TO 25 MPH AND GUSTS OF 35 TO 45 MPH...WITH STRONGEST WINDS
EXPECTED ALONG THE HIGHWAY 2 CORRIDOR ACROSS NORTHEAST MINNESOTA.

THERE IS A CHANCE OF THUNDERSTORMS MAINLY SATURDAY NIGHT AND
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS MAY BE NEEDED TODAY THROUGH THIS EVENING.

LSZ121-140>148-291015-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
504 AM CDT TUE JUL 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BECOME MORE NUMEROUS AS THE DAY WEARS ON...THERE
WILL BE A BATCH OF STORMS THIS MORNING...THEN MORE THIS AFTERNOON
AND TONIGHT. STORMS THIS AFTERNOON COULD HAVE GUSTY WINDS OVER 35
KNOTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

IT WILL BECOME VERY WINDY ON WEDNESDAY WITH WIND GUSTS TO 35 KTS.
THIS WILL MAKE FOR SOME VERY HIGH WAVES UP INT THE 4 TO 6 FOOT
RANGE. A SMALL CRAFT ADVISORY IS LIKELY AND A GALE WARNING MAY BE
ISSUED.

THERE IS A CHANCE OF THUNDERSTORMS MAINLY SATURDAY NIGHT AND
SUNDAY.

JJM/CLC

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Jul 28, 4:37 AM CST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
537 AM CDT TUE JUL 28 2015

MNZ025-033-034-036-281115-
SOUTH CASS-NORTH CASS-SOUTH AITKIN-CROW WING-
537 AM CDT TUE JUL 28 2015

...A LINE OF THUNDERSTORMS WILL MOVE INTO THE NORTHLAND EARLY THIS
MORNING...

AT 531 AM CDT...A LINE OF THUNDERSTORMS WAS ENTERING THE NORTHLAND
IN THE BRAINERD LAKES AREA.

WIND GUSTS UP TO 40 MPH...HEAVY DOWNPOURS...AND FREQUENT CLOUD TO
GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  HACKENSACK AROUND 610 AM CDT.
  WALKER AROUND 615 AM CDT
  BRAINERD AND BAXTER AROUND 620 AM.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WOODROW...PINE
CENTER...EAST GULL LAKE... AND MISSION....

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.

LAT...LON 4680 9479 4680 9466 4712 9467 4727 9446
      4625 9359 4624 9381 4616 9381 4616 9436
      4623 9440 4627 9434 4629 9435 4633 9443
      4632 9449 4668 9479
TIME...MOT...LOC 1035Z 231DEG 23KT 4687 9488 4547 9382

CLC
Special weather statement, Jul 28, 5:15 AM CST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
615 AM CDT TUE JUL 28 2015

MNZ034-036-038-281145-
SOUTH AITKIN-CROW WING-PINE-
615 AM CDT TUE JUL 28 2015

...A LINE OF STRONG THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL WILL
AFFECT SOUTHERN AITKIN...WESTERN PINE AND SOUTHEASTERN CROW WING
COUNTIES...

AT 614 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR UPPER SOUTH LONG LAKE TO OGILVIE...AND MOVING NORTHEAST AT 50
MPH.

WIND GUSTS UP TO 40 MPH...HALF INCH HAIL...TORRENTIAL RAINFALL...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  HENRIETTE AROUND 630 AM CDT.
  AITKIN AND BROOK PARK AROUND 635 AM CDT.
  HINCKLEY AND BANNING STATE PARK AROUND 645 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE GLEN...BEROUN...
WOODROW...PINE CENTER...WEALTHWOOD...WEST ROCK...CLOVERDALE...
ARTHYDE...RIPPLE LAKE AND GLORY.

THIS INCLUDES GRAND CASINO HINCKLEY.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD.

LAT...LON 4573 9314 4598 9314 4598 9305 4616 9306
      4615 9343 4625 9344 4624 9381 4616 9381
      4616 9409 4630 9425 4661 9371 4661 9332
      4598 9266 4573 9290
TIME...MOT...LOC 1114Z 238DEG 43KT 4637 9397 4584 9339

MOORE
Special weather statement, Jul 28, 5:37 AM CST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
637 AM CDT TUE JUL 28 2015

MNZ018-025-026-033>035-281200-
SOUTH CASS-NORTH CASS-NORTH ITASCA-SOUTH ITASCA-CROW WING-NORTHERN
AITKIN-
637 AM CDT TUE JUL 28 2015

...AN AREA OF THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL WILL
AFFECT CASS...ITASCA...NORTHERN AITKIN AND NORTHERN CROW WING
COUNTIES...

AT 635 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
LEECH LAKE TO 6 MILES EAST OF EMILY...AND MOVING NORTHEAST AT 60 MPH.

WIND GUSTS UP TO 30 MPH...TORRENTIAL RAINFALL...AND OCCASIONAL CLOUD
TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BRAINERD...GRAND RAPIDS...WALKER...BIG SANDY LAKE...HILL ANNEX MINE
STATE PARK...SCHOOLCRAFT STATE PARK...BAXTER...COHASSET...BREEZY
POINT...PEQUOT LAKES...CROSSLAKE...NISSWA...COLERAINE...NASHWAUK...
PINE RIVER...DEER RIVER...EMILY...SWAN RIVER...HILL CITY AND IRONTON.

THIS INCLUDES THE FOLLOWING EVENT LOCATIONS
PALACE CASINO...NORTHERN LIGHTS CASINO...AND WHITE OAK CASINO.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD.

LAT...LON 4738 9467 4741 9465 4741 9442 4775 9442
      4781 9438 4781 9321 4729 9312 4676 9314
      4665 9380 4634 9421 4683 9466
TIME...MOT...LOC 1135Z 227DEG 52KT 4717 9439 4673 9383

MOORE
Special weather statement, Jul 28, 5:48 AM CST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
648 AM CDT TUE JUL 28 2015

MNZ035>038-281230-
SOUTH AITKIN-CARLTON/SOUTH ST. LOUIS-NORTHERN AITKIN-PINE-
648 AM CDT TUE JUL 28 2015

...A LINE OF STRONG THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL WILL
AFFECT SOUTHWESTERN ST. LOUIS...CARLTON...NORTHEASTERN AITKIN...PINE
AND WESTERN BURNETT COUNTIES...

AT 648 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
8 MILES NORTHEAST OF AITKIN TO NEAR MCGRATH TO NEAR HINCKLEY...AND
MOVING NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 35 MPH...PEA SIZE HAIL...TORRENTIAL RAINFALL...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  HINCKLEY AROUND 655 AM CDT.
  BANNING STATE PARK AND SANDSTONE AROUND 700 AM CDT.
  MCGREGOR AROUND 705 AM CDT.
  BIG SANDY LAKE AND LIBBY AROUND 710 AM CDT.
  KETTLE RIVER AND TAMARACK AROUND 715 AM CDT.
  MOOSE LAKE AND DUXBURY AROUND 720 AM CDT.
  BARNUM...FLOODWOOD...CLOVERTON AND NEMADJI AROUND 730 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BEROUN...
SHESHEBEE...GUN LAKE...AUTOMBA...GOWAN...CLOVERDALE...ARTHYDE...
WALDECK...BALSAM AND KERRICK.

THIS INCLUDES BLACK BEAR CASINO AND GRAND CASINO HINCKLEY.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD.

LAT...LON 4598 9306 4616 9306 4616 9320 4631 9333
      4664 9368 4701 9292 4665 9233 4612 9231
      4598 9250 4598 9253 4595 9255 4593 9264
      4588 9272 4585 9274 4583 9276 4580 9276
      4576 9279 4573 9283
TIME...MOT...LOC 1148Z 241DEG 41KT 4660 9358 4633 9328 4597 9298

MOORE

The radar

The Duluth radar (KDLH), 154 km away, was scanning. The volume nearest the first event began at 13:19 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Cass

When
July 28, 7:18 AM CST
Where
Cass County, 7.78 mi ESE of Chickamaw Beach
Property damage
$155,000
Reported by
Public
Coordinates
46.718, -94.222

Lightning struck a house east of Pine River, MN the morning of July 28th. The lightning caused extensive damage. It hit three large white pines and the house. It scorched outlets and wires, and blew out sheet rock and light fixtures. There was also some fire damage.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2015Every state in 2015This day in weather historyWarnings in Minnesota, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 596464.